Tornadoes · United States · Oklahoma · 2006
F3 tornado, Cherokee City, Oklahoma, March 12, 2006
This F3 tornado ran 25.0 miles across Delaware and Benton counties on March 12, 2006, touching down at 9:37 PM CST and reaching 700 yards wide. It killed nobody and injured 12, and did $5.8 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mphthis tornado
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F3
- Date
- March 12, 2006
- Touchdown
- 9:37 PM CST (03:37 UTC)
- Path length
- 25.0 miles (40.2 km)
- Path width
- 700 yards (640 m)
- Deaths
- 0
- Injuries
- 12
- Property damage
- $5.8 million
- Counties
- Delaware and Benton counties
- Touchdown point
- 36.230, -94.650
- Lift-off point
- 36.330, -94.270
- Record number
- 126
What the Weather Service recorded
The second tornado moved into western Benton County (from Delaware County, Oklahoma) south of Highway 12, where damage suggested the tornado strengthened considerably. A mobile home was destroyed, a pickup truck was rolled and destroyed, and several homes sustained major damage to their roofs near Bloomfield, where damage was rated at F2. Damage was more extensive in and around Gentry and Centerton where 75 homes were damaged or destroyed. Damage in this area was rated F3. Twelve people were injured by the tornado.See Storm Data for Oklahoma, Eastern for details regarding the Delaware County segment of this tornado.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
15 minutes of warning. NWS TSA issued a tornado warning for this county at 03:22 UTC, 15 minutes before the tornado touched down, in force until 03:55 UTC.
The county was under a tornado watch, issued at 03:35 UTC and running to 07:48 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 18:47 UTC | 03:35 UTC | Tornado Watch | TSA |
| 02:40 UTC | 03:30 UTC | Tornado Warning | TSA |
| 03:22 UTC | 03:55 UTC | Tornado Warning | TSA |
| 03:35 UTC | 07:48 UTC | Tornado Watch | TSA |
| 05:31 UTC | 06:30 UTC | Severe Thunderstorm Warning | TSA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 01:01 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the tornado touched down at Mar 12, 9:10 PM CST, 27 minutes earlier.
Area forecast discussion, Mar 12, 9:10 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 910 PM CST SUN MAR 12 2006 .MESOSCALE UPDATE... THE SOUTHERN SUPERCELL HAS SLOWED AND TURNED RIGHT AS IT MOVES TOWARD SOUTERN DELAWARE AND NORTHERN CHEROKEE COUNTY. THIS HAS INCREASED THE STORM-RELATIVE HELICITY TO AROUND 650 M2/S2. THE REFLECTIVITY AND VELOCITY DATA SHOWS A WELL ORGANIZED SUPERCELL NOW WITH INCREASING REFLECTIVITY IN THE HOOK AND RAPID LOW-LEVEL ROTATION NEAR AND JUST BELOW THE CLOUD BASE. TORNADO POTENTIAL IS VERY HIGH WITH THIS STORM. ALL INTERESTS IN SOUTHERN DELAWARE...NORTHERN CHEROKEE COUNTY SHOULD BE AT A HIGH STATE OF READINESS. SPOTTERS JUST REPORTED A WALL CLOUD TO THE GROUND WITH THIS CELL... SPOTTERS JUST REPORTED A TORNADO. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 1 LONG TERM FORECASTER ID= 1
Hazardous weather outlook, Mar 12, 12:05 PM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1205 PM CST SUN MAR 12 2006 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1205 PM CST SUN MAR 12 2006 ...A SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHWEST AND WEST CENTRAL ARKANSAS. FIRE WEATHER DANGER. RISK...SIGNIFICANT...SPREADINDEX=64. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE THIS MORNING. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... A DRY LINE WAS LOCATED FROM EASTERN KANSAS INTO CENTRAL OKLAHOMA. STRONG THUNDERSTORMS WERE ALREADY DEVELOPING ALONG THE BOUNDARY EARLY THIS AFTERNOON. WITH CAPES ON THE ORDER OF 2500 J/KG AND HELICITIES IN THE RANGE OF 200 M2/S2...SUPERCELLS WITH THE POTENTIAL TO PRODUCE LARGE HAIL AND TORNADOES ARE EXPECTED TO MOVE ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS EVENING. ONCE STORMS DEVELOP...THEY WILL RACE TO THE NORTHEAST AT 40 TO 50 MILES AN HOUR. GIVEN THE WARM TEMPERATURES...STRONG SOUTH WINDS AND DRY VEGETATION FIRE WEATHER WILL ALSO BE A CONCERN TODAY. THE MOST DANGEROUS AREA FOR FIRES WILL BE NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY...VERY HIGH FIRE WEATHER POTENTIAL. TUESDAY...NO HAZARDS. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. SATURDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT WILL HAVE PASSED THROUGH THE AREA BY MONDAY MORNING. HIGH PRESSURE WILL PUSH INTO THE AREA AND REMAIN AT LEAST THROUGH THE MIDDLE OF THE UPCOMING WEEK. FIRE WEATHER WILL REMAIN A CONCERN WITH THE MOST LIKELY BAD DAY BEING MONDAY WITH THE NORTH WINDS AND LOWER HUMIDITIES FOUND BEHIND THE FRONT. THUNDERSTORMS RETURN TO THE FORECAST DUE TO RETURN FLOW OF WARM AND MOIST AIR. THE THUNDERSTORMS ENTER THE FORECAST AGAIN NEXT WEEKEND. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Local storm report, Mar 12, 8:09 PM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
809 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 PM HAIL CHELSEA 36.54N 95.43W
03/12/2006 E0.75 INCH ROGERS OK AMATEUR RADIO
&&
SFPLocal storm report, Mar 12, 8:12 PM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
812 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL CHELSEA 36.54N 95.43W
03/12/2006 M1.00 INCH ROGERS OK AMATEUR RADIO
&&
JDSLocal storm report, Mar 12, 8:17 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
817 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND GST 5 W PRYOR 36.31N 95.41W
03/12/2006 E60 MPH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 8:36 PM CST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
836 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL VINITA 36.64N 95.15W
03/12/2006 M1.00 INCH CRAIG OK NWS EMPLOYEE
&&
JDSLocal storm report, Mar 12, 9:00 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL LOCUST GROVE 36.20N 95.17W
03/12/2006 M0.88 INCH MAYES OK EMERGENCY MNGR
&&
JDSLocal storm report, Mar 12, 9:10 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
910 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 PM HAIL LOCUST GROVE 36.20N 95.17W
03/12/2006 E1.75 INCH MAYES OK EMERGENCY MNGR
&&
JDSThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 00:00Z
3.6 hours before the tornado, 91 km from the path. March 13, 2006.
- Mixed-layer CAPE
- 1549 J/kg
- Mixed-layer CIN
- -16 J/kg
- Surface CAPE
- 2497 J/kg
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 13.0
- 0-3 km lapse rate
- 7.5 K/km
Springfield, MO (KSGF), 12:00Z
8.4 hours after it, 91 km from the path. March 13, 2006.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -119020 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 2996 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -221 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.3 K/km
The surface observations
Siloam Spring(Awos) (SLG), 10 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 01:55 UTC | 75.2 | 57.2 | 170° 17 kt | 21 | 1002.4 | |
| 02:15 UTC | 75.2 | 57.2 | 170° 17 kt | 26 | 1002 | |
| 02:35 UTC | 75.2 | 57.2 | 180° 15 kt | 22 | 1002.7 | |
| 02:55 UTC | 75.2 | 57.2 | 190° 21 kt | 28 | 1002.4 | |
| 03:15 UTC | 73.4 | 57.2 | 190° 22 kt | 32 | 1002.7 | VCTS |
| 03:35 UTC | 75.2 | 57.2 | 160° 20 kt | 32 | 1002 | VCTS |
| 03:55 UTC | 75.2 | 57.2 | 190° 32 kt | 41 | 1002 | TS |
| 04:15 UTC | 73.4 | 57.2 | 210° 23 kt | 36 | 1003.4 | VCTS |
| 04:35 UTC | 73.4 | 57.2 | 210° 23 kt | 28 | 1003.4 | |
| 04:55 UTC | 73.4 | 57.2 | 200° 21 kt | 27 | 1003.4 | |
| 05:15 UTC | 73.4 | 57.2 | 200° 20 kt | 29 | 1003.4 | |
| 05:35 UTC | 73.4 | 57.2 | 200° 22 kt | 33 | 1003 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 100 km away, was scanning. The volume nearest the touchdown began at 03:37 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 02:41 UTC | HAIL 0.88 | Murphy | Mayes, OK | |
| 02:54 UTC | HAIL 0.88 | Locust Grove | Mayes, OK | |
| 03:08 UTC | HAIL 1.75 | Locust Grove | Mayes, OK | |
| 03:09 UTC | TORNADO | 1 W Peggs | Cherokee, OK | |
| 03:29 UTC | TORNADO | 2 S Leach | Delaware, OK | HOMES HEAVILY DAMAGED...CARS BLOWN OFF CHEROKEE TURNPIKE...TREES AND POWER LINES DOWN. |
| 03:49 UTC | TORNADO | 3 W Gentry | Benton, AR | |
| 04:16 UTC | HAIL 1 | Bentonville | Benton, AR | |
| 04:23 UTC | HAIL 1.75 | Gateway | Benton, AR | HAIL DAMAGE TO NUMEROUS CARS...HOUSE SIDING...GARAGE WINDOWS BROKEN. |
| 04:45 UTC | TORNADO | 5 Nw Eureka Springs | Carroll, AR | |
| 05:50 UTC | HAIL 0.88 | Bernice | Delaware, OK | |
| 06:27 UTC | HAIL 1 | Baron | Adair, OK |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2006 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of March 12, 2006
54 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| March 12 | 12:41 AM CST | F0 | Fulton, AR | 1.5 | 25 | |||
| March 12 | 5:31 AM CST | F0 | Massac, IL | 0.9 | 50 | $50,000 | ||
| March 12 | 8:20 AM CST | F0 | Leavenworth, KS | 1.0 | 50 | $10,000 | ||
| March 12 | 9:12 AM CST | F1 | Jackson, MO | 17.0 | 150 | $40,000 | ||
| March 12 | 9:44 AM CST | F0 | Carroll, MO | 9.6 | 100 | $250,000 | ||
| March 12 | 10:46 AM CST | F0 | Randolph, MO | 10.5 | 75 | |||
| March 12 | 10:57 AM CST | F0 | Monroe, MO | 0.1 | 50 | |||
| March 12 | 11:25 AM CST | F0 | Ralls, MO | 0.2 | 50 | |||
| March 12 | 2:20 PM CST | F0 | Linn, KS to MO | 16.4 | 220 | $400,000 | ||
| March 12 | 3:49 PM CST | F0 | Pettis, MO | 28.0 | 150 | $10,000 | ||
| March 12 | 3:50 PM CST | F1 | Henry, MO | 13.0 | 150 | $100,000 | ||
| March 12 | 4:12 PM CST | F2 | Pettis, MO | 11.2 | 500 | 1 | 6 | $2.5 million |
| March 12 | 4:25 PM CST | F1 | Morgan, MO | 1.0 | 250 | $10,000 | ||
| March 12 | 4:30 PM CST | F0 | Cooper, MO | 1.0 | 75 | |||
| March 12 | 4:33 PM CST | F0 | Howard, MO | 3.0 | 75 | |||
| March 12 | 5:25 PM CST | F0 | Audrain, MO | 6.0 | 75 | |||
| March 12 | 6:24 PM CST | F0 | Pike, MO | 1.0 | 50 | |||
| March 12 | 6:25 PM CST | F1 | Pike, MO | 5.0 | 125 | |||
| March 12 | 7:04 PM CST | F2 | Calhoun, IL | 67.0 | 880 | 20 | ||
| March 12 | 7:20 PM CST | F1 | Greene, IL | 3.5 | 100 | 2 | ||
| March 12 | 7:25 PM CST | F1 | Greene, IL | 11.8 | 75 | |||
| March 12 | 7:51 PM CST | F0 | Johnson, MO | 8.8 | 100 | |||
| March 12 | 7:52 PM CST | F2 | Bates, MO | 26.0 | 450 | 1 | 13 | $580,000 |
| March 12 | 7:58 PM CST | F1 | Morgan, IL | 12.0 | 440 | |||
| March 12 | 8:07 PM CST | F2 | Pettis, MO | 20.0 | 150 | 6 | $3.0 million | |
| March 12 | 8:24 PM CST | F2 | Sangamon, IL | 4.0 | 400 | |||
| March 12 | 8:28 PM CST | F3 | Saline, MO | 35.0 | 350 | $530,000 | ||
| March 12 | 8:32 PM CST | F2 | Sangamon, IL | 12.5 | 200 | 4 | ||
| March 12 | 8:38 PM CST | F0 | Saline, MO | 6.4 | 100 | |||
| March 12 | 8:40 PM CST | F2 | Johnson, MO | 12.8 | 200 | 4 | $2.0 million | |
| March 12 | 8:47 PM CST | F2 | Vernon, MO | 38.0 | 300 | 1 | 7 | $1.6 million |
| March 12 | 8:57 PM CST | F2 | Logan, IL | 2.5 | 400 | |||
| March 12 | 9:00 PM CST | F2 | Logan, IL | 3.5 | 200 | |||
| March 12 | 9:02 PM CST | F0 | Scotland, MO | 6.0 | 8 | $10,000 | ||
| March 12 | 9:03 PM CST | F1 | Macon, IL | 10.0 | 400 | |||
| March 12 | 9:09 PM CST | F3 | Cherokee, OK | 29.0 | 440 | 8 | $3.0 million | |
| March 12 | 9:16 PM CST | F1 | Macon, IL | 8.0 | 600 | |||
| March 12 | 9:18 PM CST | F3 | Randolph, MO | 19.7 | 300 | 4 | 26 | $5.0 million |
| March 12 | 9:18 PM CST | F0 | Barton, MO | 57.0 | 50 | |||
| March 12 | 9:25 PM CST | F1 | Newton, MO | 7.0 | 75 | 1 | $200,000 | |
| March 12 | 9:36 PM CST | F0 | Newton, MO | 0.1 | 15 | $10,000 | ||
| March 12 | 9:43 PM CST | F4 | Monroe City tornado, MO | 29.0 | 500 | |||
| March 12 | 10:11 PM CST | F2 | Benton, AR | 8.0 | 250 | $10 million | ||
| March 12 | 10:15 PM CST | F3 | Lawrence, MO | 42.0 | 250 | 1 | 8 | $56 million |
| March 12 | 10:17 PM CST | F3 | Hickory, MO | 17.0 | 200 | 19 | $1.0 million | |
| March 12 | 10:20 PM CST | F2 | Morgan, MO | 6.0 | 100 | 5 | $850,000 | |
| March 12 | 10:50 PM CST | F1 | Carroll, AR to MO | 8.0 | 200 | $40,000 | ||
| March 12 | 10:56 PM CST | F0 | Ford, IL | 2.0 | 30 | |||
| March 12 | 11:03 PM CST | F2 | Webster, MO | 7.0 | 150 | 13 | $700,000 | |
| March 12 | 11:15 PM CST | F3 | Webster, MO | 32.0 | 200 | $530,000 | ||
| March 12 | 11:25 PM CST | F0 | Benton, MO | 3.0 | 20 | $50,000 | ||
| March 12 | 11:30 PM CST | F1 | Osage, MO | 14.0 | 150 | |||
| March 12 | 11:31 PM CST | F0 | Morgan, MO | 6.0 | 100 | |||
| March 12 | 11:43 PM CST | F0 | Callaway, MO | 6.2 | 200 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.